Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 2, 2012, 11:49 AM EST for Mercer County, West Virginia; Bland County, Giles County, Tazewell County, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 11:49 AM EST (16:49 UTC)
- Expired
- Mar 2, 2012, 12:15 PM EST
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 11:53 AM EST | HAIL 0.75 | 1 Wsw Bluefield, VA | DIME-SIZED HAIL REPORTED AT A CAMPGROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS51 KRNK 021649
SVRRNK
VAC021-071-185-WVC055-021730-
/O.NEW.KRNK.SV.W.0019.120302T1649Z-120302T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
BLAND COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1230 PM EST.
* AT 1148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BOISSEVAIN...OR NEAR BLUEFIELD...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
MERCER COUNTY AIRPORT...
SANDLICK...
PRINCETON...
ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3726 8148 3728 8141 3737 8135 3759 8110
3743 8086 3735 8072 3701 8139 3723 8152
TIME...MOT...LOC 1649Z 231DEG 50KT 3723 8134
$$
SK2 follow-up statements
259
WWUS51 KRNK 021703
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 PM EST FRI MAR 2 2012
VAC021-071-185-WVC055-021730-
/O.CON.KRNK.SV.W.0019.000000T0000Z-120302T1730Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
1203 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND MERCER
COUNTIES...
AT 1157 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR BLUEFIELD...MOVING NORTHEAST
AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MERCER COUNTY AIRPORT...
CERES...
PRINCETON...
ATHENS...
LERONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS POSSIBLE WITH THIS STORM. IN ADDITION...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
TURN AROUND DONT DROWN!
SEVERAL REPORTS OF PEA SIZE HAIL HAVE BEEN REPORTED SO FAR IN THE
BLUEFIELD AREA. LARGER HAIL IS STILL LIKELY WITHIN THIS STORM. SEEK
SHELTER IN A STURDY SHELTER.
&&
LAT...LON 3759 8110 3743 8086 3735 8072 3715 8113
3722 8130 3727 8132 3737 8135
TIME...MOT...LOC 1701Z 231DEG 50KT 3729 8118
$$
SK658
WWUS51 KRNK 021715
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1215 PM EST FRI MAR 2 2012
VAC021-071-185-WVC055-021725-
/O.CAN.KRNK.SV.W.0019.000000T0000Z-120302T1730Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
1215 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL...
WESTERN GILES...NORTHERN BLAND AND MERCER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
LAT...LON 3759 8110 3743 8086 3735 8072 3715 8113
3722 8130 3727 8132 3737 8135
TIME...MOT...LOC 1715Z 231DEG 50KT 3741 8099
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:33 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 2, 10:33 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EST FRI MAR 2 2012
.SYNOPSIS...
STRONG LOW PRESSURE WAS OVER ILLINOIS THIS MORNING WITH A WARM
FRONT EXTENDING INTO THE CAROLINAS AND COLD FRONT TRAILING BACK
INTO TEXAS. THIS SYSTEM WILL MOVE INTO THE GREAT LAKES BY SATURDAY
MORNING...PUSHING THE COLD FRONT OFF THE EAST COAST BY LATE
SATURDAY. COOLER HIGH PRESSURE BUILDS IN FOR SUNDAY THROUGH
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM EST FRIDAY...
CONTINUING TO WATCH CONVECTION OVER KY AND WV THIS MORNING WITH
POSSIBLE MAJOR SEVERE WX OUTBREAK IN THAT DIRECTION. OUR AREA IN A
SLIGHT RISK FOR SEVERE STORMS...MAINLY STRONG WINDS AND/OR HAIL.
GRIDS UPDATED TO REFLECT MORNING TRENDS BUT NO MAJOR CHANGES
FROM THIS AFTERNOON THROUGH TONIGHT.
FLASH FLOOD WATCH ISSUED...SEE HYDROLOGY SECTION BELOW FOR DETAILS.
AS OF 405 AM EST FRIDAY...
HIGH CLOUDS WERE BEGINNING TO SPREAD ACROSS THE SOUTHERN PART OF
THE FORECAST AREA. THE WARM FRONT EXTENDED FROM WESTERN TENNESSEE
TO SOUTHEAST NORTH CAROLINA. SURFACE DEW POINTS WERE STILL IN THE
20S AND 30S ACROSS THE COUNTY WARNING AREA BUT WILL RISE
DRAMATICALLY TODAY AS THE WARM FRONT MOVES NORTH OF THE AREA BY
LATE THIS AFTERNOON. MODELS STILL SHOWING A WEDGE TYPE AREA OF
RELATIVELY HIGHER STABILITY AT LEAST UNTIL 21Z/4PM THIS AFTERNOON
AS THE FRONT LIFTS NORTH. CHANCE OF THUNDER WILL FOLLOW THE WARM
FRONT AND ONCE FORECAST AREA IS WELL WITHIN THE WARM SECTOR THE
PROBABILITY OF STRONGER STORMS WILL REMAIN UNTIL THE COLD FRONT
GOES THROUGH. EXPECT THE COLD FRONT TO REACH THE FAR WESTERN
COUNTY WARNING AREA LATE TONIGHT.
FOR THIS MORNING THE HRRR...RUC AND LOCAL WRF HAVE SIGNIFICANTLY
SLOWED DOWN THE PROBABILITY OF RAIN COMING IN FROM THE SOUTHWEST
UNTIL AFTER 14Z/9AM. HAVE ALSO LOWERED THE CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FAR WEST BEHIND THE FRONT LATE TONIGHT.
MODELS ARE WELL CLUSTERED WITH THE TIMING OF THE FRONT AND WITH
THE DROP IN 850 MB TEMPERATURES BY MORNING.
AHEAD OF THE FRONT THE LOW LEVEL JET IS FORECAST TO BE AROUND 50
KNOTS...WITH THE LOCAL WRF SHOWING UP TO 65 KNOTS. HAVE ADDED
CHANCE OF GUSTY WINDS TO THE THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT TONIGHT.
TEMPERATURE TREND WILL BE NON DIURNAL TODAY AND TONIGHT SO HOURLY
TEMPERATURES MAINLY FOLLOW THE CHANGES IN TO THE WARM AIR MASS BY
THIS EVENING WITH LITTLE TO KNOW DROP IN TEMPERATURE OVERNIGHT
AHEAD OF THE FRONT.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 420 AM EST FRIDAY...
COLD FRONT AND BACK EDGE OF WIDESPREAD SHOWERS WITH POSSIBLE
EMBEDDED THUNDERSTORMS EXPECTED TO BE OVER THE SOUTHEASTERN PORTION
OF THE BLACKSBURG FORECAST AREA AROUND DAYBREAK SATURDAY...GRADUALLY
MOVING OFF TO THE EAST AND SOUTH OF THE AREA BY AFTERNOON AS COLD
ADVECTION AND MUCH DRIER LOWER TROPOSPHERIC AIR GRADUALLY
OVERSPREADS THE AREA FROM THE WEST. HOWEVER...GOOD CLEARING ON BACK
EDGE OF CLOUD FIELD MAY BE DELAYED ACROSS SOUTHSIDE VA INTO NORTH
CENTRAL NC UNTIL LATER SATURDAY NIGHT DUE TO WEAK WAVE THAT IS
EXPECTED TO LIFT NORTHEAST ALONG THE EXITING FRONT SATURDAY
AFTERNOON AND NIGHT.
STRONG COLD ADVECTION IN THE MOUNTAINS SHOULD ASSURE THAT DAYTIME
HIGHS ON SATURDAY NOT LIKELY TO BE MUCH MORE THAN A FEW DEGREES
HIGHER THAN TEMPERATURES EXPERIENCED RIGHT AROUND DAYBREAK...MAINLY
UPPER 40S TO MID 50S. EAST OF THE BLUE RIDGE...INCREASING
DOWNSLOPING AND AT LEAST SOME INCREASE IN INSOLATION SHOULD HELP TO
OFFSET CONTRIBUTION OF COLD ADVECTION SUCH THAT HIGHS SHOULD REACH
INTO THE LOWER 60S IN MANY AREAS BEFORE FLAT-LINING OR SLOWLY
FALLING BY MID AFTERNOON.
CONTINUED COLD ADVECTION ON SATURDAY NIGHT SHOULD ALLOW TEMPERATURES
TO FALL BACK INTO THE MID TO UPPER 20S IN MOST MOUNTAIN AREAS...WITH
READINGS IN THE 30S COMMON EAST OF THE BLUE RIDGE WHERE SOME MID AND
HIGH LEVEL CLOUDS MAY PERSIST CLOSER TO THE COASTAL WAVE.
APPROACH OF UPSTREAM CLIPPER AND RESULTING SLIGHT BACKING OF LOW
LEVEL WIND SHOULD SUPPORT AN INCREASE OF CLOUDS IN MOST AREAS ON
SUNDAY...ALONG WITH AN INCREASING THREAT OF MOUNTAIN RAIN/SNOW
SHOWERS AS THE DAY PROGRESSES. LIMITED INSOLATION IN THE MOUNTAINS
SHOULD HELP TO LIMIT DAYTIME HIGH TEMPERATURES TO THE MID 30S TO MID
40S IN MOST AREAS...WITH SOME LOWER TO MID 50S POSSIBLE EAST OF THE
BLUE RIDGE WHERE A BIT MORE INSOLATION IS EXPECTED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 335 PM EST THURSDAY...
MODELS ARE IN AGREEMENT WITH TRACKING A NORTHERN STREAM CLIPPER FROM
THE UPPER MID WEST SUNDAY EVENING AND OVER THE SOUTHERN APPALACHIANS
MONDAY MORNING. MODELS ARE COLD ENOUGH TO HAVE MOSTLY SNOW IN THE
MOUNTAINS SUNDAY NIGHT AND MONDAY. IF MOISTURE CAN SURVIVE DOWNSLOPE
FLOW EAST OF THE BLUE RIDGE...RAIN WILL EVENTUALLY CHANGE OVER TO
SNOW BY SUNRISE. THE CLIPPER MOVES EAST OF THE AREA MONDAY AFTERNOON
ENDING SNOW THREAT FOR MOST OF THE AREA. COLD NORTHWEST FLOW WILL
BRING WESTERN UPSLOPE SNOW TO THE MOUNTAINS LATE MONDAY MORNING INTO
MONDAY NIGHT.
CURRENT FORECAST TRACK OF THE CLIPPER AND AVAILABLE MOISTURE WILL
BRING THE HIGHEST SNOWFALL TOTALS TO SOUTHEASTERN WEST VIRGINIA.
CLIMATOLOGICAL LY...MARCH CLIPPERS BRING 3-6 INCHES OF SNOW TO RNK NW
AND 1-3 INCHES ACROSS RNK SOUTHWEST MOUNTAINS COUNTIES. A MIXTURE OF
RAIN/SNOW IN THE EAST USUALLY KEEPS SNOWFALL UNDER AN INCH. 12Z
GFS/ECMWF SURPRISING CLOSE ON 24 HOUR SNOWFALL TOTALS SUNDAY NIGHT
INTO MONDAY...2-4 INCHES IN THE WEST TO 0.5-1.5 INCHES IN THE EAST.
A MORE SOUTHERLY TRACK COULD INCREASE AMOUNTS OVER THE AREA OR SHIFT
HIGHER TOTALS TO THE SOUTH WITH THE STRONGER LIFT/MOISTURE. WE STILL
HAVE 4 DAYS TO LOOK AT THIS SYSTEM. NO NEED TO CHANGE PLANS RIGHT
NOW.
ONCE THE CLIPPER EXITS AND UPSLOPE SNOW STOPS MONDAY NIGHT...A BROAD
AREA OF HIGH PRESSURE WILL RESIDE ALONG THE EAST COAST. THIS +1035MB
RIDGE WILL KEEP THE AREA COOL EARLY NEXT WEEK THEN TEMPERATURES
MODERATE TOWARD NORMAL AND ABOVE BY WEEKS END. THIS RIDGE MAY KEEP
THE AREA DRY FOR THE REMAINDER OF THE WEEK AND POSSIBLY INTO THE
WEEKEND.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
AS OF 700 AM EST FRIDAY...
CLOUDS AND PRECIPITATION AHEAD OF A WARM FRONT WILL SPREAD ACROSS
THE AREA FROM THE SOUTHWEST THIS MORNING. CEILINGS WILL LOWER
THROUGHOUT THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH WIDESPREAD MVFR CEILINGS THIS AFTERNOON.
WINDS WILL TURN TO THE SOUTHWEST AS THE WARM FRONT COMES THROUGH.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME
WITH HEAVY RAIN AND GUSTY WINDS AND IFR CEILINGS AND VISIBILITIES.
HIGH CONFIDENCE WITH TIMING OF COLD FRONT AND WIND SHIFT TO THE
NORTHWEST AFTER 06Z TONIGHT. WINDS WILL BE STRONG AND GUSTY BEHIND
THE FRONT BUT CEILINGS SHOULD BE LIFTING.
ANOTHER SHORT WAVE BRINGS A SECONDARY FRONT AND COLDER AIR IN FOR
MONDAY. EXPECT MOUNTAIN RAIN AND SNOW SHOWERS WITH MVFR
CEILINGS...ESPECIALLY AT BLF AND LWB SUNDAY THROUGH MONDAY. HIGH
PRESSURE WITH DRIER AIR AND VFR CONDITIONS BUILDS IN FOR TUESDAY.
&&
.HYDROLOGY...
HPC HAS SLIGHT RISK OF EXCESSIVE RAINFALL ALONG OUR ABOUT OUR
WESTERN CWA BORDER WITH RAINFALL RATES OF 1 TO 1.5 INCHES
PER HOUR POSSIBLE. HENCE FLASH FLOOD WATCH ISSUED FOR WESTERN
COUNTIES WHICH IS ALSO WHERE HEAVIER RAIN FELL EARLIER THIS WEEK.
TOTAL QPF NOT EXPECTED TO BE BE TOO HIGH...GENERALLY LESS THAN 1
INCH BUT WITH HIGH RATE RAINFALL IN EMBEDDED THUNDERSTORMS
LATER TODAY AND TONIGHT COULD SEE RAPID RUNOFF IN SOME AREA.
SMALL STREAMS MAY RESPOND RAPIDLY IN THE WATCH AREA.
LARGER RIVERS ARE NEARING CREST NOW ON THE MIDDLE JAMES AND
FALLING ON THE GREENBRIER AND UPPER JAMES. FORECAST RAINFALL NOT
EXPECTED TO BRING RIVERS BACK TO FLOOD STAGE BUT MAY PROLONG
RECESSION BY 12 TO 24 HOURS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT FOR VAZ007-019-020.
NC...NONE.
WV...FLASH FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...AMS/PC
NEAR TERM...AMS/PC
SHORT TERM...WERT
LONG TERM...RCS
AVIATION...WERT
HYDROLOGY...PCHazardous weather outlook, Mar 2, 10:36 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1036 AM EST FRI MAR 2 2012 VAZ007-019-020-WVZ042>045-031545- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1036 AM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MUCH OF TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. AN ISOLATED TORNADO THREAT EXISTS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UPSLOPE MOUNTAIN SNOW SHOWERS SUNDAY AND INTO EARLY MONDAY COULD RESULT IN A FEW INCHES OF SNOW ACCUMULATION ON WESTERN SLOPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED . VAZ009>018-022>024-031545- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE- 1036 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND MAINLY TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. HEAVY RAIN WITH SOME STORMS IS ALSO POSSIBLE...WHICH MAY LEAD TO ISOLATED FLASH FLOODING ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ032>035-043>047-058-059-031545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1036 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH SOME STORMS...WHICH MAY LEAD TO FLASH FLOODING ON SMALL STREAMS...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 2, 11:11 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EST FRI MAR 2 2012
VAZ007-021645-
TAZEWELL VA-
1111 AM EST FRI MAR 2 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 1108 AM EST...A STRONG THUNDERSTORM WAS LOCATED SOUTHWEST OF
TAZEWELL...MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL PRODUCE BRIEF HEAVY RAIN HAIL AND UP TO DIME SIZE
HAIL.
THIS STORM WILL BE NEAR TAZEWELL AROUND 1120 AM...GRATTON AROUND 1130
AM...TIPTOP AROUND 1140 AM AND BOISSEVAIN AROUND 1145 AM.
LAT...LON 3722 8169 3721 8156 3723 8152 3726 8150
3728 8142 3731 8140 3732 8137 3719 8127
3717 8127 3715 8133 3713 8127 3711 8126
3696 8176 3715 8189
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:18 AM EST | Flash Flood Watch | RNK | Mercer, Monroe, Summers | 20 hr |
| Mar 2, 11:11 AM EST | Special Weather Statement | RNK | Tazewell | 34 min |
| Mar 2, 1:05 PM EST | Special Weather Statement | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 55 min |
| Mar 2, 1:31 PM EST | Special Weather Statement | RNK | Tazewell | 44 min |
| Mar 2, 1:33 PM EST | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 57 min |
| Mar 2, 1:36 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, City of Lynchburg | 54 min |
| Mar 2, 2:29 PM EST | Special Weather Statement | RNK | Charlotte | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.